Alert archive / Missouri / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Kansas City, MO

June 13, 20119 counties in Missouri

NWS Kansas City, MO issued this flash flood watch at Jun 13, 2011, 4:39 PM CDT for 9 counties in Missouri. It took effect at Jun 13, 2011, 7:00 PM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2011, 4:39 PM CDT (21:39 UTC)
In effect from
Jun 13, 2011, 7:00 PM CDT
Expired
Jun 15, 2011, 3:28 AM CDT
In force
32 hr
Issued by
NWS Kansas City, MO
Flood severity
None

Counties Adair County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 176 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 455 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2231 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
455 m²/s²
0-3 km storm-relative helicity
607 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WGUS63 KEAX 132139
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
439 PM CDT MON JUN 13 2011

...HEAVY RAINFALL POSSIBLE OVER PARTS OF NORTH CENTRAL AND NORTHEAST
MISSOURI TONIGHT...

.THUNDERSTORMS ARE EXPECTED TO FORM OVER PARTS OF SOUTHERN IOWA AND
NORTHERN MISSOURI THIS EVENING AND EVOLVE INTO A COMPLEX OF STORMS
THAT MOVE REPEATEDLY OVER THE SAME AREAS. SINCE THIS REGION HAS
RECEIVED SOME SIGNIFICANT RAINFALL OVER THE PAST SEVERAL DAYS IT WILL
NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE FLASH FLOODING PROBLEMS.

MOZ005>008-015>017-024-025-140545-
/O.NEW.KEAX.FF.A.0002.110614T0000Z-110614T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO-
MACON-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA
439 PM CDT MON JUN 13 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MISSOURI AND 
  NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL MISSOURI...GRUNDY...HARRISON...LINN MO...MACON... 
  MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR 
  AND SCHUYLER. 

* UNTIL 7 AM TUESDAY MORNING

* A THUNDERSTORM COMPLEX IS EXPECTED TO FORM OVER PARTS OF SOUTHERN
  IOWA OR NORTHERN MISSOURI THIS EVENING AND TRACK SOUTHEAST
  OVERNIGHT AND PRODUCE PERIODS OF HEAVY RAINFALL. SOME STORMS MAY
  MOVE REPEATEDLY OVER THE SAME AREAS WHICH COULD RESULT IN RAINFALL
  AMOUNTS BETWEEN 1 AND 2 INCHES WITHIN SEVERAL HOURS WHICH COULD
  RESULT IN FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MJ
6 follow-up statements
690 
WGUS63 KEAX 140431
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 PM CDT MON JUN 13 2011

...HEAVY RAINFALL POSSIBLE OVER PARTS OF NORTH CENTRAL AND
NORTHEAST MISSOURI TONIGHT...

.THUNDERSTORMS HAVE DEVELOPED OVER PARTS OF SOUTHERN IOWA
AND NORTHERN MISSOURI THIS EVENING WITH ADDITIONAL THUNDERSTORMS
POSSIBLE OVERNIGHT. THIS COMPLEX OF STORMS WILL HAVE A TENDENCY TO MOVE
REPEATEDLY OVER THE SAME AREAS. SINCE THIS REGION HAS RECEIVED SOME
SIGNIFICANT RAINFALL OVER THE PAST SEVERAL DAYS IT WILL NOT TAKE MUCH
ADDITIONAL RAINFALL TO CAUSE FLASH FLOODING PROBLEMS.

MOZ005>008-015>017-024-025-141200-
/O.CON.KEAX.FF.A.0002.000000T0000Z-110614T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO-
MACON-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA
1131 PM CDT MON JUN 13 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI... 
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI... 
  GRUNDY...HARRISON...LINN MO...MACON...MERCER...PUTNAM AND 
  SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. 

* UNTIL 7 AM CDT TUESDAY

* THUNDERSTORMS ARE EXPECTED TO TRACK SOUTHEAST ACROSS PORTIONS OF
  NORTH-CENTRAL AND NORTHEAST MISSOURI OVERNIGHT AND PRODUCE PERIODS
  OF HEAVY RAINFALL. SOME STORMS MAY MOVE REPEATEDLY OVER THE SAME
  AREAS WHICH COULD RESULT IN RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES
  WITHIN SEVERAL HOURS WHICH COULD RESULT IN FLASH FLOODING.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

DEROCHE
617 
WGUS63 KEAX 140841
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 AM CDT TUE JUN 14 2011

...HEAVY RAINFALL POSSIBLE OVER PARTS OF NORTH CENTRAL AND
NORTHEAST MISSOURI TONIGHT THROUGH EARLY WEDNESDAY MORNING...

.A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS NORTH
CENTRAL AND NORTHEAST MISSOURI THIS MORNING AND THIS AFTERNOON.
HOWEVER GREATER CHANCES FOR THUNDERSTORMS OVER THIS AREA WILL BE
DURING THE EVENING AND OVERNIGHT HOURS AS A COLD FRONT MOVES EASTWARD
ACROSS THE REGION. AREAS OF HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE THUNDERSTORMS...WITH HALF AN INCH TO ONE INCH OF RAINFALL
EXPECTED AND LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. SINCE
THIS REGION HAS RECEIVED SOME SIGNIFICANT RAINFALL OVER THE PAST
SEVERAL DAYS IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE FLASH
FLOODING PROBLEMS.

MOZ005>008-015>017-024-025-141645-
/O.EXT.KEAX.FF.A.0002.000000T0000Z-110615T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO-
MACON-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA
341 AM CDT TUE JUN 14 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI... 
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI... 
  GRUNDY...HARRISON...LINN MO...MACON...MERCER...PUTNAM AND 
  SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. 

* THROUGH WEDNESDAY MORNING

* THUNDERSTORMS ARE EXPECTED TO TRACK SOUTHEAST ACROSS PORTIONS OF
  NORTH-CENTRAL AND NORTHEAST MISSOURI OVERNIGHT AND PRODUCE PERIODS
  OF HEAVY RAINFALL. SOME STORMS MAY MOVE REPEATEDLY OVER THE SAME
  AREAS WHICH COULD RESULT IN RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES
  WITHIN SEVERAL HOURS WHICH COULD RESULT IN FLASH FLOODING.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

ACH
894 
WGUS63 KEAX 141750
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 PM CDT TUE JUN 14 2011

...HEAVY RAINFALL POSSIBLE OVER PARTS OF NORTH CENTRAL AND
NORTHEAST MISSOURI TONIGHT THROUGH EARLY WEDNESDAY MORNING...

.SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM NEAR A WARM FRONT OVER
PARTS OF NORTHERN MISSOURI LATE THIS AFTERNOON...EVENTUALLY MERGING
INTO A COMPLEX OF THUNDERSTORMS WHICH WILL RACK SOUTHEAST DURING THE
EVENING HOURS TOWARDS CENTRAL MISSOURI. AREAS OF HEAVY RAINFALL WILL
BE POSSIBLE WITH THESE THUNDERSTORMS...WITH HALF AN INCH TO ONE INCH
OF RAINFALL EXPECTED AND LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES
POSSIBLE. SINCE THIS REGION HAS RECEIVED SOME SIGNIFICANT RAINFALL
OVER THE PAST SEVERAL DAYS IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL
TO CAUSE FLASH FLOODING PROBLEMS.

MOZ005>008-015>017-024-025-150200-
/O.CON.KEAX.FF.A.0002.000000T0000Z-110615T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO-
MACON-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA
1250 PM CDT TUE JUN 14 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI... 
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI... 
  GRUNDY...HARRISON...LINN MO...MACON...MERCER...PUTNAM AND 
  SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. 

* THROUGH WEDNESDAY MORNING

* THUNDERSTORMS ARE EXPECTED TO TRACK SOUTHEAST ACROSS PORTIONS 
  OF NORTH-CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND PRODUCE 
  PERIODS OF HEAVY RAINFALL. SOME STORMS MAY MOVE REPEATEDLY 
  OVER THE SAME AREAS WHICH COULD RESULT IN RAINFALL AMOUNTS 
  BETWEEN 1 AND 2 INCHES WITHIN SEVERAL HOURS WHICH COULD RESULT 
  IN FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MJ
497 
WGUS63 KEAX 142119
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
419 PM CDT TUE JUN 14 2011

...HEAVY RAINFALL POSSIBLE OVER PARTS OF NORTH CENTRAL AND
NORTHEAST MISSOURI TONIGHT THROUGH EARLY WEDNESDAY MORNING...

.SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM NEAR A WARM FRONT
OVER PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI LATE THIS
AFTERNOON OR EARLY EVENING...EVENTUALLY MERGING INTO A COMPLEX OF
THUNDERSTORMS WHICH WILL TRACK SOUTHEAST DURING THE EVENING HOURS
TOWARDS CENTRAL MISSOURI. AREAS OF HEAVY RAINFALL WILL BE POSSIBLE
WITH THESE THUNDERSTORMS...WITH HALF AN INCH TO ONE INCH OF RAINFALL
EXPECTED AND LOCALIZED RAINFALL AMOUNTS UP TO 2 INCHES POSSIBLE.
SINCE THIS REGION HAS RECEIVED SOME SIGNIFICANT RAINFALL OVER THE
PAST SEVERAL DAYS IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE
FLASH FLOODING PROBLEMS.

MOZ005>008-015>017-024-025-150530-
/O.CON.KEAX.FF.A.0002.000000T0000Z-110615T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO-
MACON-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA
419 PM CDT TUE JUN 14 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI... 
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI... 
  GRUNDY...HARRISON...LINN MO...MACON...MERCER...PUTNAM AND 
  SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. 

* THROUGH WEDNESDAY MORNING

* THUNDERSTORMS ARE EXPECTED TO TRACK SOUTHEAST ACROSS PORTIONS OF
  NORTH CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND PRODUCE
  PERIODS OF HEAVY RAINFALL. SOME STORMS MAY MOVE REPEATEDLY OVER THE
  SAME AREAS WHICH COULD RESULT IN RAINFALL AMOUNTS BETWEEN 1 AND 2
  INCHES WITHIN SEVERAL HOURS WHICH COULD RESULT IN FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MJ
708 
WGUS63 KEAX 150311
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1011 PM CDT TUE JUN 14 2011

...HEAVY RAINFALL POSSIBLE OVER PARTS OF NORTH CENTRAL AND
NORTHEAST MISSOURI TONIGHT THROUGH EARLY WEDNESDAY MORNING...

.THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR A WARM FRONT OVER PARTS
OF NORTH CENTRAL AND NORTHEAST MISSOURI THIS EVENING...POSSIBLY
EXPANDING SOUTHWARD INTO PARTS OF CENTRAL MISSOURI. AREAS OF HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS...WITH HALF AN
INCH TO ONE INCH OF RAINFALL EXPECTED AND LOCALIZED RAINFALL AMOUNTS
UP TO 2 INCHES POSSIBLE. SINCE THIS REGION HAS RECEIVED SOME
SIGNIFICANT RAINFALL OVER THE PAST SEVERAL DAYS IT WILL NOT TAKE MUCH
ADDITIONAL RAINFALL TO CAUSE FLASH FLOODING PROBLEMS.

MOZ005>008-015>017-024-025-151200-
/O.CON.KEAX.FF.A.0002.000000T0000Z-110615T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO-
MACON-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA
1011 PM CDT TUE JUN 14 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI... 
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI... 
  GRUNDY...HARRISON...LINN MO...MACON...MERCER...PUTNAM AND 
  SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. 

* UNTIL 7 AM CDT WEDNESDAY

* THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF NORTH
  CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND PRODUCE PERIODS OF
  HEAVY RAINFALL. SOME STORMS MAY MOVE REPEATEDLY OVER THE SAME AREAS
  WHICH COULD RESULT IN RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IN A
  SHORT AMOUNT OF TIME WHICH COULD RESULT IN FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

HAWBLITZEL
483 
WGUS63 KEAX 150828
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 AM CDT WED JUN 15 2011

MOZ005>008-015>017-024-025-150930-
/O.CAN.KEAX.FF.A.0002.000000T0000Z-110615T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO-
MACON-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA
328 AM CDT WED JUN 15 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MISSOURI AND
NORTHEAST MISSOURI HAS BEEN CANCELLED. THE SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THE LOW PRESSURE SYSTEM THAT IMPACTED THE AREA LAST
EVENING AND EARLY THIS MORNING HAS PROGRESSED EASTWARD...WITH THE
PRECIPITATION EXITING THE AREA. THEREFORE...HAVE CANCELED THE FLASH
FLOOD WATCH FOR THIS AREA.

$$

ACH

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 13, 12:49 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 13, 12:49 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 PM CDT MON JUN 13 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

SHORT TERM (TODAY THROUGH WEDNESDAY)...

ALL IS QUIET SO FAR...COUNTER TO WHAT SUITE OF MESO MODELS SUGGEST
SHOULD BE OCCURRING.  IT APPEARS THAT DIVERGENT H8 FLOW ACROSS NE KS
AND NW MO AND CAPPING INVERSION BETWEEN H9 AND H8 SUPPRESSING
CONVECTION SO FAR.  SOME ENHANCEMENT IN AC/ACCAS FIELD ACROSS
CENTRAL KANSAS EVIDENT ON RECENT IR IMAGERY...WHICH IS NOT TOO
SURPRISING AS 45-50 H8/H7 LLJ IMPINGING ON EDGE OF EML IN THIS
REGION. IF STORMS DO NOT FIRE SOON...BEST CONVERGENCE BY DIURNAL LLJ
MAXIMUM WILL BE LOST...SO MIGHT NOT SEE ANY DEVELOPMENT.
HOWEVER...DECIDED TO BROADBRUSH A NARROW BAND OF SLIGHT CHANCE POPS
ALONG AXIS AC DEVELOPMENT...WHICH APPEARS WELL ALIGNED FAIRLY WELL
WITH BAND OF PRESSURE ADVECTION ALONG 310-312K SURFACE. OVERALL USED
A BLEND OF THE RUC/GEM FOR PRECIPITATION TRENDS IN THE NEAR TERM.
THREAT OF CONVECTION WILL NOT LINGER LONG...AS LLJ WEAKENS AND STOUT
CAP TAKES CONTROL. LEFT A SLIVER OF SLIGHT CHANCE/LOW CHANCE POPS
ACROSS NORTHEAST CWA GIVEN THIS REGION WILL BE LOCATED IN PROXIMITY
TO THE CYCLONIC SHEAR SIDE OF H5 RIDGE. AS FAR AS
TEMPERATURES...READINGS WILL CONTINUE TO EDGE UPWARDS TODAY AS
LOW-MID 20 H8 TEMPERATURES ADVECT INTO SOUTHWEST PORTIONS OF CWA.
THERE WILL BE QUITE A RANGE IN TEMPERATURES...WITH A LIKELY 15-20
DEGREE SPREAD BETWEEN EAST CENTRAL KANSAS AND NORTHEAST MISSOURI.
USED A BLEND OF EC/GEM AS A GENERAL GUIDE FOR TEMPERATURES GIVEN
THEIR PAUCITY OF EVAPORATIVE COOLING IMPACT DUE TO CONVECTION.

CAPPING INVERSION WILL CONTINUE TO BUILD ACROSS THE REGION
TONIGHT...BUT A SHORTWAVE EJECTING ACROSS NORTHERN PLAINS APPEARS TO
ENHANCE CONVERGENCE PROVIDED BY LLJ...THUS THERE MAY BE A SLIGHTLY
BETTER CHANCE OF NOCTURNAL CONVECTION ACROSS NORTHEAST MISSOURI.
THREAT OF STORMS WILL RETURN THE REMINDER OF FORECAST AREA ON
TUESDAY...AS OVERALL H5 HEIGHTS LOWER IN RESPONSE TO MORE VIGOROUS
SHORTWAVE.  CONTINUED TREND OF PREVIOUS FORECASTS OF BROADBRUSHING
ENTIRE FORECAST AREA WITH CHANCE POPS.  H8/H8 THERMAL RIDGE
RE-ORIENTS FURTHER SOUTH DUE TO FALLING HEIGHTS...THUS TRIMMED
TEMPERATURES A DEGREE OR TWO ACROSS MOST OF THE REGION FOR TUESDAY.

WEDNESDAY WILL BE A TRANSITION DAY...IN THE WAKE OF EXPECTED LONG
NIGHT OF CONVECTION ON TUESDAY NIGHT.  WEAK WIND FIELD AND JUNE
INSOLATION WILL KEEP TEMPERATURES ONLY A FEW DEGREES COOLER ON
WEDNESDAY UNDER WEAK LOW LEVEL COOL ADVECTION REGION.  PRECIPITATION
THREAT GRADUALLY WILL END FROM WEST TO EAST AS H5 SHORTWAVE MOVES
FROM NORTHERN PLAINS INTO GREAT LAKES REGION.

MEDIUM RANGE (THURSDAY THROUGH SUNDAY)...

UPPER RIDGING WILL BUILD ACROSS THE PLAINS THURSDAY BEFORE THE NEXT
UPPER SHORTWAVE DAMPENS H5 HEIGHTS ACROSS THE CENTRAL PLAINS
ONCE AGAIN. THIS SHOULD BRING A RETURN TO HIGHER RAIN CHANCES
THROUGH THE END OF THE WORK WEEK AS THE SYSTEM TRANSITIONS TO THE
EAST.  BY THE WEEKEND...UPPER RIDGING RETURNS TO CENTRAL/SOUTHERN
PLAINS WITH NAEFS DEPICTING H5 HEIGHTS AT OR ABOVE 590 DM ACROSS
SOUTHERN PLAINS...WITH TRANSLATES TO MID 20 H8 TEMPS AND H7
TEMPERATURES IN THE 15-16C RANGE.  THIS SHOULD LIMIT OVERALL PRECIP
THREAT FOR THE WEEKEND...AND WILL SIGNAL A RETURN TO ABOVE NORMAL
TEMPERATURES.  GENERALLY FOLLOWED CONSENSUS BLEND...THOUGH
TEMPERATURES MAY NEED TO BE NUDGED UPWARD IN THE OUTER PERIODS.
ACCOUNT.

SF

&&

.AVIATION...

FOR THE 12Z TAFS...AN ELEVATED MIXED LAYER...EML...IS SPREADING
NORTHEAST THROUGH EAST CENTRAL KS/WEST CENTRAL MO AND SHOVING THE
CONVECTION OFF TO THE EAST. THIS EML WILL ACT AS A LID AND INHIBIT
ADDITIONAL CONVECTION AT KMCI/KMKC. A SURFACE WARM FRONT STRETCHING
FROM NORTHEAST KS THROUGH WEST CENTRAL MO MAY TEMPORARILY LIFT NORTH
OF KMCI/KMKC DURING THE LATE AFTERNOON AND EARLY EVENING HOURS BUT
SHOULD SHIFT BACK SOUTH OVERNIGHT. THIS BOUNDARY MAY BECOME THE
FOCUS FOR THUNDERSTORM ACTIVITY OVER SOUTHEAST NEB...NORTHEAST
KS...NW MO LATE THIS AFTERNOON AND EVENING. UNDER THIS SCENARIO FEEL
IT BEST TO MENTION A THREAT OF THUNDER FOR ALL 3 TERMINALS WITH KSTJ
HAVING THE BEST CHANCE.

THE WARM FRONT SHOULD SHIFT NORTH OF AT LEAST KMCI/KMKC TUESDAY
MORNING WITH THE CAPPING EML SPREADING BACK IN.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 13, 1:14 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
114 PM CDT MON JUN 13 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
114 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE LATE THIS AFTERNOON
OVER NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS AND SPREAD
SOUTHEAST AND EAST DURING THE EVENING HOURS. A WARM FRONT BOWING
EAST-SOUTHEAST FROM AN AREA OF LOW PRESSURE OVER NORTH CENTRAL KANSAS
THROUGH WEST CENTRAL MISSOURI WILL LIKELY BECOME THE FOCUS FOR
THE DEVELOPMENT OF A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS. THE
AIRMASS SOUTH OF THE WARM FRONT WILL BECOME VERY UNSTABLE THIS
AFTERNOON AND WILL FUEL THE DEVELOPMENT OF THUNDERSTORMS. COMBINED
WITH A FAVORABLE VERTICAL WIND SHEAR PROFILE AND THE LOCATION OF THE
LOW LEVEL JET WILL FAVOR THE DEVELOPMENT OF ROTATING SUPERCELLS.
WHILE VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE
THREATS...ISOLATED TORNADOES WILL BE POSSIBLE MAINLY ALONG AND NEAR
THE WARM FRONT. ALL BUT THE SOUTHWEST CORNER OF THE FORECAST AREA
WILL BE UNDER A SEVERE THREAT FROM LATE THIS AFTERNOON THROUGH
TONIGHT.

HEAVY RAINFALL AND FLOODING ALSO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR STORMS WILL RETURN FOR THE ENTIRE OUTLOOK AREA
TUESDAY AND TUESDAY NIGHT...AS AN AREA OF LOW PRESSURE DEVELOPS ACROSS
THE HIGH PLAINS AND MOVES ACROSS THE CENTRAL PLAINS. CONDITIONS WILL
BE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT.

AFTER A LULL IN THUNDERSTORM ACTIVITY...WEDNESDAY INTO EARLY
THURSDAY...MORE THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT INTO
SATURDAY. IT IS STILL TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL
BE POSSIBLE.

ALTHOUGH NOT PRESENTLY EXPECTED...ANY WIDESPREAD HEAVY RAINFALL
DURING THIS PERIOD COULD LEAD TO ADDITIONAL RISES ALONG THE MISSOURI
RIVER BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM LATE THIS AFTERNOON THROUGH TONIGHT.

MJ

In the hours before

Special weather statement, Jun 13, 11:57 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1157 AM CDT MON JUN 13 2011

MOZ008-017-131730-
ADAIR MO-SCHUYLER MO-
1157 AM CDT MON JUN 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR AND SOUTHWESTERN
SCHUYLER COUNTIES UNTIL 1230 PM CDT...

AT 1154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NOVINGER...OR 12 MILES WEST OF
KIRKSVILLE...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KIRKSVILLE...NOVINGER AND GREENTOP.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4014 9286 4032 9285 4035 9278 4034 9269
      4037 9268 4042 9253 4017 9239
TIME...MOT...LOC 1658Z 264DEG 19KT 4024 9277

21
Local storm report, Jun 13, 12:16 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     HAIL             NOVINGER                40.23N 92.71W
06/13/2011  M1.00 INCH       ADAIR              MO   TRAINED SPOTTER

&&

GAMIS
Special weather statement, Jun 13, 12:29 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1229 PM CDT MON JUN 13 2011

MOZ008-017-131800-
ADAIR MO-SCHUYLER MO-
1229 PM CDT MON JUN 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAIR AND SOUTHERN
SCHUYLER COUNTIES UNTIL 100 PM CDT...

AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GREENTOP...OR 9 MILES NORTH OF
KIRKSVILLE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DOWNING.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4022 9265 4037 9269 4039 9269 4040 9267
      4040 9268 4041 9267 4043 9270 4044 9270
      4045 9271 4053 9235 4025 9235
TIME...MOT...LOC 1729Z 259DEG 25KT 4033 9253

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:28 AM CDTSpecial Weather StatementEAXDaviess47 min
Jun 13, 5:35 AM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Livingston40 min
Jun 13, 5:50 AM CDTSevere Thunderstorm WarningEAXChariton, Linn24 min
Jun 13, 6:28 AM CDTSevere Thunderstorm WarningEAXGrundy, Linn, Livingston47 min
Jun 13, 6:34 AM CDTAreal Flood AdvisoryEAXChariton, Grundy, Linn, Livingston, Macon4 hr
Jun 13, 6:44 AM CDTSpecial Weather StatementEAXChariton46 min
Jun 13, 7:11 AM CDTSevere Thunderstorm WarningEAXGrundy, Linn, Livingston34 min
Jun 13, 7:13 AM CDTSpecial Weather StatementEAXMacon47 min
Jun 13, 7:29 AM CDTSpecial Weather StatementEAXRandolph46 min
Jun 13, 7:43 AM CDTSpecial Weather StatementEAXLinn47 min
Jun 13, 7:46 AM CDTSpecial Weather StatementEAXPettis29 min
Jun 13, 7:48 AM CDTSpecial Weather StatementEAXSullivan42 min
Jun 13, 8:27 AM CDTSpecial Weather StatementEAXLinn48 min
Jun 13, 8:34 AM CDTSpecial Weather StatementEAXPettis41 min
Jun 13, 8:39 AM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon21 min
Jun 13, 8:48 AM CDTSpecial Weather StatementEAXRay27 min
Jun 13, 8:54 AM CDTSevere Thunderstorm WarningEAXCooper, Howard24 min
Jun 13, 8:56 AM CDTSevere Thunderstorm WarningEAXCooper, Howard23 min
Jun 13, 9:14 AM CDTSpecial Weather StatementEAXLafayette31 min
Jun 13, 9:45 AM CDTSpecial Weather StatementEAXSaline30 min
Jun 13, 10:33 AM CDTSpecial Weather StatementEAXHoward27 min
Jun 13, 11:57 AM CDTSpecial Weather StatementEAXAdair33 min
Jun 13, 12:00 PM CDTAreal Flood AdvisoryEAXAtchison24 hr
Jun 13, 12:29 PM CDTSpecial Weather StatementEAXSchuyler31 min
Jun 13, 1:55 PM CDTFlash Flood WarningEAXHolt6 hr

Nearby

Flash Flood Watches in Missouri, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.